Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 297, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 1:34 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 1:34 PM EDT (17:34 UTC)
- Expired
- Jun 15, 2011, 2:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:35 PM EDT | HAIL 1 | Rossville, GA | |
| Jun 15, 1:40 PM EDT | HAIL 1 | 5 E Rossville, GA | TRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL OVER CATOOSA COUNTY NEAR THE TENNESSEE STATE LINE. |
| Jun 15, 2:03 PM EDT | HAIL 0.88 | Ringgold, GA | SPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF HIGHWAY 41 AND INDIAN SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS52 KFFC 151734
SVRFFC
GAC047-295-151815-
/O.NEW.KFFC.SV.W.0297.110615T1734Z-110615T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
NORTH CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 215 PM EDT
* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTH OF FORT OGLETHORPE THROUGH FORT
OGLETHORPE TO LOOKOUT MOUNTAIN...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHICKAMAUGA AND RINGGOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3499 8498 3497 8499 3491 8501 3491 8502
3488 8501 3486 8506 3482 8507 3482 8513
3481 8513 3491 8541 3499 8536
TIME...MOT...LOC 1733Z 293DEG 24KT 3504 8522 3496 8525
3494 8531
$$2 follow-up statements
297
WWUS52 KFFC 151751
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED JUN 15 2011
GAC295-151758-
/O.CAN.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
WALKER GA-
151 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALKER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OF WALKER COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
3482 8507 3482 8513 3481 8513 3484 8520
3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1748Z 283DEG 31KT 3499 8505 3492 8511
$$
GAC047-151815-
/O.CON.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
CATOOSA GA-
151 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CATOOSA COUNTY...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SALEM TO RINGGOLD...MOVING EAST
AT 35 MPH.
AROUND 145 PM EDT QUARTER SIZED HAIL WAS REPORTED AROUND ROSSVILLE
WITH THESE STORMS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRAYSVILLE...
BOYNTON AND INDIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
3482 8507 3482 8513 3481 8513 3484 8520
3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1748Z 283DEG 31KT 3499 8505 3492 8511
$$935
WWUS52 KFFC 151811
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 15 2011
GAC047-151820-
/O.EXP.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
CATOOSA GA-
211 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY EXPIRES AT 215
PM EDT...
AT 206 PM EDT...THE SEVERE THUNDERSTORMS WERE MOVING OUT OF CATOOSA
COUNTY AND WEAKENING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE
AT 215 PM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
3482 8507 3482 8513 3481 8513 3484 8520
3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1810Z 283DEG 31KT 3494 8483 3487 8489
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:13 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 15, 1:13 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EDT WED JUN 15 2011 .UPDATE FOR WATCH... A WEAK WARM FRONT WILL DRIFT EASTWARD ACROSS NORTH GA THIS AFTERNOON AND EARLY EVENING. BEHIND THE WARM FRONT...EXPECT A SURGE OF WARM... MOIST AND UNSTABLE AIR TO SPREAD OVER THE REGION DURING MAX HEATING. THIS COUPLED WITH A STRONG UPPER DISTURBANCE WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO MUCH OF NORTH GA THIS AFTERNOON AND THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE... WITH STRONG DOWNBURST WINDS TO 60 MPH AND LARGE HAIL THE MAIN THREATS. THE GREATER THREAT OF SEVERE STORMS APPEARS TO BE GENERALLY ALONG AND NORTH OF A ROME TO JASPER TO HELEN LINE WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. ALTHOUGH THE WATCH AREA HAS THE GREATER POTENTIAL FOR STRONG STORMS... ALL COUNTIES ACROSS NORTH GA WILL BE VULNERABLE TO ISOLATED THUNDERSTORMS THROUGH THE EVENING. MODELS SUGGEST SHOWERS WITH POSSIBLE A FEW EMBEDDED THUNDERSTORMS COULD LINGER ACROSS MUCH OF NORTH GA OVERNIGHT...BUT THE THREAT OF STRONG TO SEVERE STORMS IS EXPECTED TO GREATLY DIMINISH BY MID-LATE EVENING WITH LOSS OF DAYTIME HEATING AND THE STRONGER UPPER DISTURBANCE PUSHING EAST. /39 && .PREV DISCUSSION... /ISSUED 715 AM EDT WED JUN 15 2011/ SHORT TERM /TODAY THROUGH FRIDAY/... MODELS CONTINUE TO SHOW AN INCREASE IN DEEPER MOISTURE ACROSS MUCH OF THE COUNTY WARNING AREA THIS AFTERNOON INTO TONIGHT AS A WEAK FRONTAL BOUNDARY STRETCHING ACROSS SOUTH CENTRAL GEORGIA DRIFTS NORTHWARD AND A SHORTWAVE MOVES SOUTHEAST FROM THE OH-TN VALLEY REGION. BEST PRECIP COVERAGE STILL EXPECTED ACROSS NORTH GEORGIA WHERE BETTER UPPER SUPPORT NOTED...AND WILL CONTINUE GOOD CHANCE TO LIKELY POPS THERE. STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY ACROSS EXTREME NORTHERN COUNTIES WHERE BEST CAPE AND SHEAR VALUES EXPECTED. STORM PREDICTION CENTER ALSO OUTLOOKING PORTIONS OF THIS AREA IN SLIGHT RISK OF SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. BY THURSDAY...BEST UPPER SUPPORT SHIFTS EAST OF THE STATE BUT WITH REMNANTS OF WEAK BOUNDARY STILL IN THE AREA SLIGHT CHANCE TO CHANCE POPS STILL SEEM IN ORDER. MODELS SIMILAR WITH ANOTHER WEAK IMPULSE TRACKING ACROSS THE OH-TN VALLEY REGION FRIDAY AND WILL HOLD ON TO SLIGHT CHANCE POPS FOR MUCH OF OUR AREA. TEMPS WILL BE A CHALLENGE. IN SPITE OF INCREASED CLOUD COVERAGE AND PRECIP CHANCES...WARM TEMPS CONTINUING ESPECIALLY ACROSS CENTRAL GEORGIA WHERE MID TO UPPER 90S EXPECTED. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE BUILDS BACK ACROSS THE AREA OVER THE WEEKEND... CONTINUING INTO EARLY NEXT WEEK. LESSENING CHANCES FOR PRECIP AND WARMER TEMPERATURES WILL BE THE RULE. WILL HOLD ON TO SLIGHT CHANCE POPS...MAINLY IN THE MOUNTAINS WHERE TERRAIN WILL HAVE SOME AFFECT. 49 && .AVIATION... /ISSUED AT 715 AM EDT WED JUN 15 2011/ 12Z UPDATE... AGAIN MAIN CONCERN THIS TAF VALID PERIOD WILL BE STRONG CONVECTION EXPECTED IN THE 20Z-05Z TIME FRAME. STRONG NW FLOW SHORT WAVE TRAVERSING THE AREA LATE TODAY IMPINGING ON MODERATE SHEAR AND HIGH INSTABILITY. ACCOMPANYING MCS LIKELY. HAVE LEANED HEAVILY TOWARD THE WRF CONVECTIVE PROGS...SHOWING LINE OF STRONG-SEVERE TSRA REACHING ATL AROUND 23Z THEN MOVING TO AHN/MCN BETWEEN 02Z-04Z. GFS/NAM SLIGHTLY SLOWER...HENCE REASON FOR HOLDING ONTO CONVECTION ACROSS SE AREAS UNTIL 05Z. IFR VSBY/MVFR CIGS/AND NW WIND GUSTS TO 27KTS WITH POSSIBLE WITH MCS. NATURE OF ORGANIZED MCS LEADS TO HIGH CONFIDENCE IN STRONG/GUSTY NW WINDS RATHER THAN VRB WITH TYPICAL PULSE CONVECTION. NOT EXPECTING MUCH IF ANY PRE-MCS CONVECTION WITH VFR CIGS/VSBYS PREVAILING PRIOR TO ARRIVAL OF LATE AFTERNOON/EVENING TSRA. WIND DIR PROBLEMATIC AGAIN TODAY...EVEN LESS DEFINED THAN PREVIOUS DAYS. NE WINDS THROUGH MID-DAY WILL BECOME VRB...WITH MODELS PROGGING DIR ANYWHERE FROM SE-NW BY 18Z. OTHER THAN ATL...HAVE SHOWN VRB AT MID-DAY. FOR ATL...HAVE GONE WITH NAM/GFS SHOWING SSW-SW BY 18Z. BEHIND CONVECTION...WINDS AGAIN VRB OVERNIGHT. WIND DIR WILL NEED ADJUSTMENT WITH LATER TAFS. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE IN CIG AND VSBY. HIGH CONFIDENCE IN WIND SPEED. LOW CONFIDENCE IN WIND DIRECTION THROUGH TAF VALID PERIOD. HIGH CONFIDENCE IN AFTERNOON/EVENING THUNDERSTORMS AND ASSOCIATED STRONG/GUSTY NW WINDS. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 69 92 68 / 20 30 30 10 ATLANTA 91 72 92 72 / 20 40 20 10 BLAIRSVILLE 83 63 85 61 / 30 60 30 10 CARTERSVILLE 91 66 93 63 / 30 60 20 10 COLUMBUS 96 72 95 72 / 20 30 20 20 GAINESVILLE 89 68 91 68 / 20 50 30 10 MACON 96 70 94 69 / 10 30 20 10 ROME 92 68 95 65 / 30 60 20 10 PEACHTREE CITY 92 66 92 65 / 20 30 20 10 VIDALIA 97 75 95 73 / 10 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1255 PM EDT WED JUN 15 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1255 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT. .DISCUSSION... A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS. UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8 IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE WEATHER ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 1:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT WED JUN 15 2011
GAZ001>003-151815-
126 PM EDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 215 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CHATTANOOGA VALLEY...FAIRVIEW...LOOKOUT
MOUNTAIN...WILDWOOD...FORT OGLETHORPE...LAKEVIEW...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...RINGGOLD AND SALEM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3498 8498 3497 8499 3492 8501 3490 8542
3499 8543 3499 8498
TIME...MOT...LOC 1725Z 265DEG 33KT 3503 8532The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:26 PM EDT | Special Weather Statement | FFC | Catoosa | 49 min |
| Jun 15, 1:59 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jun 15, 2:30 PM EDT | Special Weather Statement | FFC | Fannin | 45 min |
| Jun 15, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| Jun 15, 4:08 PM EDT | Special Weather Statement | FFC | Chattooga | 52 min |
| Jun 15, 4:27 PM EDT | Special Weather Statement | FFC | Floyd | 48 min |
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 42 min |
| Jun 15, 5:08 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 37 min |
| Jun 15, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 44 min |
| Jun 15, 5:17 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| Jun 15, 5:32 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 43 min |
| Jun 15, 5:33 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jun 15, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 37 min |
| Jun 15, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 38 min |
| Jun 15, 6:00 PM EDT | Special Weather Statement | FFC | Forsyth | 45 min |
| Jun 15, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 38 min |
| Jun 15, 6:15 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding, Polk | 41 min |
| Jun 15, 6:20 PM EDT | Special Weather Statement | FFC | White | 10 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 46 min |
| Jun 15, 6:37 PM EDT | Special Weather Statement | FFC | Polk | 53 min |
| Jun 15, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 45 min |
| Jun 15, 6:48 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 42 min |
| Jun 15, 6:55 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 50 min |
| Jun 15, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton | 65 min |
| Jun 15, 7:29 PM EDT | Special Weather Statement | FFC | Clarke | 31 min |
| Jun 15, 7:35 PM EDT | Special Weather Statement | FFC | Madison | 25 min |
| Jun 15, 7:36 PM EDT | Special Weather Statement | FFC | Catoosa | 39 min |
| Jun 15, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 53 min |
| Jun 15, 7:41 PM EDT | Special Weather Statement | FFC | Oconee | 19 min |
| Jun 15, 7:51 PM EDT | Special Weather Statement | FFC | Polk | 39 min |
| Jun 15, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.